I was dignosed with BS about 4 yrs ago but have had symptoms for 15 yrs and never knew what BS was I have mouth ulcers vaginal ulcers body pain stiffness aches fever fatigued moody headaches and depression I'm on plaqunil and colcris and now methatrexate injections I give myself once a week. I'm confused worried scared and so done with being sick I feel like I'm a freak of nature:(

6 Replies

  • You sound a lot like I had been since I was 14. It wasn't until I had my second attack of vaginal sores that they figured out what was wrong with me at 35. Unfortunately for me the meds the dimwitted doctors put me on made me sicker and the only thing that ever helped was prednisone which we all know has bad side affects. The thing that really sucks is that my now ex-husband got away with claiming in divorce court that I only have the illusions of a disease because ours cant be said we have for certain, but rather only probably or possibly.

    I am new on this site and I don't know what the rules are or if there are any, so I apologize if this is considered inappropriate in some way as I mean no disrespect and only truly wish to be helpful. For the past 2 years the only thing I have been using is this all natural product that is called Zeal Wellness and has been FDA classified as a functioning food. starrlightdesigns.zealforli...

    For myself it has helped with this long list of symptoms you are currently dealing with. It has 17 foods alone that are anti-inflammatories which has tremendously helped with the inflammation and pain that I went through. I have great energy so I don't need to sleep all the time like i used to. Taking 1 dose a day is equivalent to taking 40-50 pills of vitamins. I am not sure if everyone here is already aware but anyone with an autoimmune disease has a problem with absorbing nutrition properly which is why we are all extremely vitamin deficient. I was taking 50k mg a day of vitamin D as well as others, because I was deficient on all of my vitamin levels. Drinking Zeal makes it so the vitamins go directly to your bloodstream and makes it so that vitamins are more able to be absorbable to us where as taking pills people with normal immune systems only absorb 5 to 8 percent of them so for us it would be worse.

  • Hi there,

    You sound as if you are really depressed. It is hardly surprising as you are obviously not at all well. If you are a freak of nature, then so are all of us on this blog site! I hope you see that could not be the case.

    Have you spoken to your GP about these feelings as well as you ongoing symptoms? There are all sorts of help for you if you don't mind taking a few extra tablets.

    Are you able to get out and socialise with people? This is a great way of getting rid of the feelings you describe. Have you been able to talk to friends or family about this?

    If you lack the confidence to do this, the Behcet's Syndrome Society have a great web-site where you can down load information to show your nearest and dearest. I am very, very fortunate to have a loving husband who would do anything for me. He is fully aware of my situation and helps me mentally and practically. It is very important to be utterly up front about BD to your partner.

    Sadly there is no cure for our condition. It sounds as if yours is not in control. Are you going to one of the CsofE? If so you could talk to one of their psychologists about your feelings. What I do to get me through rough times is to have a treat, say, a day out, or a visit to the grandchildren, not too far in the distance, and it is surprising how looking forward to something can buck you up.

    I hope you manage to find a way out of the dark place you have got yourself into. See a health professional soon. I wish you all the best, and hope that it does not take you too long.

    Kindest regards,

    Suzanne x

  • HI. Sorry to hear of your situation. How long have you been on the planquinil? It may be a good idea to discuss with your doctor about a different medicine as it soudns like this one is not working. I was asked and given a perscription for planquinil but another doctor with more experience in Bechets gave me a script for azathioprine, which I take now. Something to think about and potentially discuss with your doc.

    Many on here have or had the terrible headaches (me included) and various aches and pains that you describe. You are not alone...

  • Iv been taking plaqunil for about 3 months my Dr said I haven't been taking it long enough to get full benefits....idk lol

  • We've all been there, YOU WILL GET OUT OF FEELING THIS WAY! It is a very slow process but keep being positive, think positive even if you don't "feel like it." I struggled for about a year and half after with my "diagnosis flare" (3 months down, extreme symptoms). focus on yourself, get rest and make the necessary life style changes that you need. Once you start feeling better physically, you'll start to accept your body a bit more and feel better mentally.

    You got this, it will get better!

  • I also struggle with low times over this disease. I'm so tired of not being able to do things other people do. But then I look at someone with cancer or amputations and such, and remember that it could be worse for me. When you are feeling low, it's best to just own that feeling and let yourself grieve a little for your loss of health. It doesn't hurt to ask for an antidepressant...I've been on one for years and it keeps my lows from going so low. And this site is the best because I am reminded that there are lots of people out there suffering who we don't even know about...it's not just me. As for being a freak of nature: I'm realizing after 60 years that everyone is a freak of nature in some way or other, we just don't see it from them. Everyone is hiding something from the rest of the world. So you're no different than the rest of us! Sure hope you feel better.

You may also like...